MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180733
Medical Device Problem Codes Premature Activation (1484); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was discarded therefore no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30390732 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 7mm x 33cm deltafill18 (dlf180733, 30390732) was attempted to be detached but it was not able to.The coil part was detached from the delivery wire at the same time the complaint coil itself was removed from the patient completely.It was replaced with another coil and the procedure was completed.There was no report of patient injury.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 7mm x 33cm deltafill18 (dlf180733, 30390732) was attempted to be detached but it was not able to.The coil part was detached from the delivery wire at the same time the complaint coil itself was removed from the patient completely.It was replaced with another coil and the procedure was completed.There was no report of patient injury.Additional information was received indicating that there was no excessive force applied to the device.The device(s) were used and prepped as per the instructions for use (ifu).There was no prolongation in the procedure due to the event.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30390732 number, and no non-conformance's related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil - failure to detach¿ and ¿coil - premature detachment-in mc during removal¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Premature detachment in microcatheter is a known potential complication associated with the use of the deltafill18.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10828839
Report Number3008114965-2020-00514
Device Sequence Number4089659
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberDLF180733
Device Catalogue NumberDLF180733
Device Lot Number30390732
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/20/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER